Aa
Aa
A
A
A
Close
Avatar universal

Trembling, dizziness, general weakness and tired

Hi,

I'm 23 years old, female, and in overall good physical shape - weight, bp, muscle tone all fine. As of right this moment, I am not pregnant.
A week and a half ago, I woke up feeling like crap, and for two days, I was dizzy, disoriented, absent-minded, tired, and I noticed a slight tremor in my left hand. Sometimes my hands and arms feel sort of numb. I felt a little bit less dizzy and tired after the two days, but the tremor has gotten worse and now includes both hands, and my forearms to a lesser extent. Its not so bad I can't type, but fine motor activities are harder. I still feel light-headed and weak, especially when I'm sitting still. Walking around doing things seems to improve the problem. I don't feel like myself at all, it's hard to pay attention during conversations and the hand tremor is terrifying. I've been trying to drink enough water and eat well, stay off caffeine. It doesn't seem to make a difference.

For full disclosure, I abused laxatives for nearly 6 years, and just recently stopped. I haven't been to see a physician yet. How worried should I be? Anyone experience similar issues and have advice?

Thanks
7 Responses
585414 tn?1288941302
  It would be best to see a doctor as soon as possible because
sudden unexplained movement changes that occur within a day,
can be the early warning signs of a stroke or other serious health concern.
However  only a doctor could provide a specific diagnosis Explain to them
anything that occurred in the past, any prescriptions you took and family health history.
  Abusing laxatives can have long term health effects so it would be essential to explain this to the doctor as well. Also if there was any reason this might have occurred such as an eating disorder it would be important
to seek help for this as well.  Also as a sudden loss of fluids
can cause a drop in electrolytes besides drinking enough water
keeping electrolytes in balance is important. Gator Aid and related
products such as Pedialyte can be helpful with this. Ask the doctor
specifics about nutrition and if there is the potential of electrolyte
concerns how to address it.
4851940 tn?1515694593
I have you have stopped suddenly drinking coffee when you used to drink large amounts of it before, it could be withdrawal symptoms.  

Other reasons with having the dizziness and disorientation can be from being dehydrated or having a urinary tract infection.

As you have noticed that you are better when moving about, it could be a skeletal problem.

It is always best to make an appointment to see your doctor for a proper assessment.  Take a morning mid stream urine sample with you too.  If you do not have anything to take a sample in, you could can do this at the doctor's surgery who should supply you with a sterilized empty urine bottle.

Best wishes.
7715813 tn?1393580481
i think you really need to see a professional on this one!  because it might have something to do with your laxatives that you were taking... best of luck!!
4851940 tn?1515694593
Oops, I have just spotted my error.  It should have read:

If you have stopped drinking a lot of coffee that you used to consume, that can cause withdrawal symptoms.
Avatar universal
Ok so I've been doing a ton of research, and I'm fairly confident the cause might be pernicious anemia (due to stomach damage from the laxative) and an accompanying B12 deficiency. I'm going to go get bloodwork done, including CBC and electrolyte check next week. I'll update this on whatever I find out. I started taking oral cyanobalamin tablets just in case, and it actually seems to have made some improvement in the tremors.
4851940 tn?1515694593
Tiredness can be caused by anaemia and pins and needles can sometime be from a deficiency of the B group of vitamins.

A blood test would show up if you are anaemic.  
If you are deficient in B12, the doctor can give you injections of this that is done over a course of a few months.  It you are swallowing the tablets, the Vitamin may not get absorbed into your system.

The sublingual ones are better in that you place a the small tablet under your tongue and let it dissolve, it is absorbed into your body that way.

Best wishes.
Avatar universal
Thanks jemma116!
Have an Answer?

You are reading content posted in the Undiagnosed Symptoms Community

Top General Health Answerers
363281 tn?1590104173
Nelson, New Zealand
1756321 tn?1547095325
Queensland, Australia
19694731 tn?1482849837
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.